Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 15, 2018, 2:54 PM CDT for 27 counties in Illinois. It took effect at Oct 15, 2018, 10:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 2:54 PM CDT (19:54 UTC)
- In effect from
- Oct 15, 2018, 10:00 PM CDT
- Expired
- Oct 16, 2018, 8:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
All 27 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -132 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WWUS73 KILX 151954 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 254 PM CDT Mon Oct 15 2018 ...Freezing Conditions Expected Tonight... ILZ027>031-036>038-040>057-061-160900- /O.UPG.KILX.FZ.A.0001.181016T0300Z-181016T1300Z/ /O.NEW.KILX.FZ.W.0005.181016T0300Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 254 PM CDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 10 PM this evening to 8 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Overnight low temperatures will generally be in the lower 30s...with a few spots bottoming out in the upper 20s. * IMPACTS...Sensitive vegetation that is not protected could be damaged or killed by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ062-063-066>068-071>073-160900- /O.CON.KILX.FR.Y.0003.181016T0300Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 254 PM CDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... * TEMPERATURE..Overnight low temperatures will drop into the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Barnes
2 follow-up statements
581 WWUS73 KILX 160759 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 259 AM CDT Tue Oct 16 2018 ...Freezing Conditions this Morning... ILZ027>031-036>038-040>057-061-161300- /O.CON.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 259 AM CDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Overnight low temperatures will generally be in the lower 30s...with a few spots bottoming out in the upper 20s. * IMPACTS...Sensitive vegetation that is not protected could be damaged or killed by freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ILZ062-063-066>068-071>073-161300- /O.CON.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 259 AM CDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE..Overnight low temperatures will drop into the lower to middle 30s. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
244 WWUS73 KILX 161257 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 757 AM CDT Tue Oct 16 2018 ILZ027>031-036>038-040>057-061-161400- /O.EXP.KILX.FZ.W.0005.000000T0000Z-181016T1300Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 757 AM CDT Tue Oct 16 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to warm above freezing rapidly this morning, reaching the mid 50s by this afternoon, therefore the freezing warning will be allowed to expire. $$ ILZ062-063-066>068-071>073-161400- /O.EXP.KILX.FR.Y.0003.000000T0000Z-181016T1300Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 757 AM CDT Tue Oct 16 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are expected to warm rapidly into the 40s this morning, reaching the mid 50s by this afternoon, therefore the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 15, 12:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 15, 12:42 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1242 PM CDT Mon Oct 15 2018 .UPDATE... Issued at 1001 AM CDT Mon Oct 15 2018 Cold front has pushed well E/SE of central Illinois this morning, taking the light rain showers out of the area. Despite FROPA, overcast conditions persist along/south of a Champaign to Taylorville line. Further northwest, latest visible satellite imagery is showing diurnal cloud streets developing on the back side of the main cloud shield...which will tend to slow the clearing trend. As a result, think locations between the I-72 corridor and the Illinois River will remain partly to mostly cloudy through early afternoon before skies become sunny later this afternoon. Further south, mostly cloudy skies will linger through the balance of the day along/south of I-70. Main weather story will be the blustery and cooler conditions. Northwesterly winds will gust 20-25mph at times, as high temperatures only reach the middle to upper 40s. && .SHORT TERM...(Today and tonight) ISSUED AT 326 AM CDT Mon Oct 15 2018 07z surface analysis indicated the initial cold front had pushed into eastern IL, with the secondary surge of colder air and higher winds gusting over 20 mph nearing I-55. Isentropic lift behind the front has produced a band of wet snow just northwest of the CWA which is lifting northeast and will brush portions of Knox/Stark counties for the next hour or two. While some scattered light rain or drizzle was occurring over the central CWA, deeper moisture over the southern portion of the state has been producing moderate showers south of I-70. As the cold front continues to push east this morning, the associated moisture and lift will depart our southeast counties by mid morning. An extensive mid level cloud deck reaches back through much of Iowa, but short range models are consistent in bringing clearing in from the northwest by midday west of I-55, and across the remainder of eastern IL through this afternoon. Due to the tight pressure gradient and steeper low level lapse rates behind the front, 20-25 mph wind gusts are expected. These winds will supply a mid-November level airmass to the area, with highs reaching the upper 40s to lower 50s. Mostly clear skies are expected through tonight as the coldest airmass of the season settles into the area. Lows of 30-32 are expected north of a Shelbyville to Paris line, for the first freeze of the season. Due to borderline temperatures have issued a Freeze Watch for this area. Farther southeast, a frost advisory has been issued where mins will drop into the mid 30s. .LONG TERM...(Tuesday through Sunday) ISSUED AT 326 AM CDT Mon Oct 15 2018 A deep trough over the eastern U.S. and Canada will keep northwest flow in place across the region through Thursday. This will result in dry weather with temperatures continuing to run 10+ degrees below normal. A strong high pressure ridge shifting across the Midwest on Thursday morning will bring another cold night with frost and freeze conditions possible. A shortwave ejecting out of a southwest U.S. trough towards the end of the week will temporarily flatten the upper level flow and allow highs to reach the upper 50s on Friday for the warmest day in the forecast. A front associated with this wave will bring a low chance for showers on Friday, however moisture return ahead the front is weak. Another shot of cold air behind the front will keep dry and well below normal temperatures in the forecast for next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1241 PM CDT Mon Oct 15 2018 Cloud cover has been rapidly dissipating from northwest to southeast across the area over the past hour, with 17z/12pm satellite imagery showing mostly clear skies along/west of I-55. Based on satellite timing tools, have held on to MVFR ceilings at both KDEC and KCMI through 19z...then have scattered the clouds. Other than a few high/thin clouds streaming northeastward across mainly southern portions of the area, skies will remain clear for the balance of the 18z TAF period. Brisk northwesterly winds will initially gust 15-20kt this afternoon, then will diminish to less than 10kt and back to the SW this evening into the overnight hours. Winds will increase markedly on Tuesday, with forecast soundings and numeric guidance suggesting SW gusts of 20-25kt after 14z. && .ILX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 10 PM this evening to 8 AM CDT Tuesday for ILZ062-063-066>068-071>073. Freeze Watch from 10 PM CDT this evening through Tuesday morning for ILZ027>031-036>038-040>057-061. && UPDATE...Barnes SHORT TERM...25 LONG TERM...25 AVIATION...Barnes
Hazardous weather outlook, Oct 15, 11:15 AM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1115 AM CDT Mon Oct 15 2018 ILZ027>031-036>038-040>057-061-161100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1115 AM CDT Mon Oct 15 2018 ...FREEZE WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Freezing temperatures are possible late tonight into Tuesday morning. Current forecast lows are 30 to 32 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Additional frost is possible Wednesday and Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. ILZ062-063-066>068-071>073-161100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1115 AM CDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT TUESDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Frost is possible late tonight into Tuesday morning. Current forecast lows are in the mid 30s. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Additional frost is possible Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:20 AM CDT | Frost Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 29 hr |
| Oct 15, 3:20 AM CDT | Freeze Watch | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 12 hr |
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.